Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 49, NWS Lake Charles, LA

December 5, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 5, 2016, 5:15 AM CST. It took effect at Dec 5, 2016, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 5:15 AM CST (11:15 UTC)
In effect from
Dec 5, 2016, 6:00 PM CST
Expired
Dec 6, 2016, 6:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

784 
WHUS74 KLCH 051115
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST MON DEC 5 2016

...WINDS TO INCREASE AND BECOME GUSTY TONIGHT INTO MONDAY...

.LOW PRESSURE OFF THE TEXAS COAST IS LEADING TO STRONG EASTERLY
WINDS OVER THE COASTAL WATERS THIS MORNING...WHICH WILL DIMINISH
BY THE AFTERNOON AS THE LOW APPROACHES. HOWEVER INCREASING
WESTERLY WINDS WILL DEVELOP BEHIND THE LOW THIS EVENING AND LINGER
THROUGH TONIGHT.

GMZ470-472-052200-
/O.CON.KLCH.SC.Y.0048.000000T0000Z-161205T1800Z/
/O.NEW.KLCH.SC.Y.0049.161206T0000Z-161206T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
515 AM CST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY. 

* WINDS...EASTERLY AROUND 20 KNOTS THIS MORNING...THEN WEST 20 TO
  25 KNOTS TONIGHT

* WAVES/SEAS...3 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-475-052200-
/O.NEW.KLCH.SC.Y.0049.161206T0000Z-161206T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
515 AM CST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY. 

* WINDS...WEST AROUND 20 KNOTS

* WAVES/SEAS...2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25
1 follow-up statement
213 
WHUS74 KLCH 052059
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CST MON DEC 5 2016

...WINDS TO INCREASE AND BECOME GUSTY TONIGHT INTO MONDAY...

.LOW PRESSURE OFF THE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA COAST
WILL MOVE OFF TO THE EAST TONIGHT. HOWEVER...INCREASING WESTERLY
WINDS WILL DEVELOP BEHIND THE LOW THIS EVENING AND LINGER THROUGH
TONIGHT.

GMZ450-452-455-470-472-475-061200-
/O.CON.KLCH.SC.Y.0049.161206T0000Z-161206T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
259 PM CST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST TUESDAY...

* WINDS...WEST AROUND 20 KNOTS.

* WAVES/SEAS...2 TO 4 FEET OUT 20 NM AND 4 TO 6 FEET BEYOND 20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 4:15 AM CST, 1 hour earlier.

Area forecast discussion, Dec 5, 4:15 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service Lake Charles LA
415 AM CST Mon Dec 5 2016

.DISCUSSION...
Early morning sfc analysis shows low pressure developing over the
wrn Gulf off the cntl TX coast with a quasi-stationary front
continuing to drape over the waters off the wrn Gulf Coast...while
high pressure remains centered over the Mid-South. Water vapor
imagery shows a mid/upper-level low crossing the mountains of nrn
Mexico with a deep srly flow persisting over the nwrn Gulf and wrn
Gulf States region. Regional 88Ds show showers continuing to
blossom over much of the forecast area at this time...along with a
few storms...as isentropic lift ahead of the approaching storm
system increases.

Not much to add to the inherited grids/zones this morning. The
combo of deep Gulf moisture, frontal boundary and lows both
sfc/aloft will continue to lead to the formation of showers into
the afternoon. For now the storm activity showing up on radar over
the nwrn 1/2 of the forecast area is assumed to be elevated in
nature, but this could change later in the day, mainly closer to
the coast in better proximity to the warm sector. The sern 1/2 of
the forecast area is included in SPC's day 1 marginal/slight
outlooks as dewpoints are progged to climb back into the 60s with
the passage of the front...and low-level shear is thus expected to
improve especially in the afternoon. However SPC's probability
charts maintain best shot at severe stays well off to our east...
thus for now will leave any severe wording out of the grids/zones.
Forecast QPFs for today remain high with areal averages of 1 to 2
inches the norm for most areas...thus have not made any changes to
the inherited Flash Flood Watch given the current saturated
conditions ongoing across the region. Short-range high-res models
are in agreement with all of the heaviest convection moving east
of the area by late afternoon.

Mid/upper-level low is expected to open up as it lifts newd
through tonight...taking its sfc reflection with it and allowing a
drier wrly flow to develop in its wake. This is in turn will finally
shunt all the precip out of the area during the evening hours. The
drier conditions will persist into early Wednesday before weak sfc
high pressure moves east of the area and a light return flow sets
up...while the flow aloft begins to take on a little more of a
srly component as a shortwave moves out of the Rockies. Combo of
this moistening with weak energy spilling over the region should
allow for a few showers to develop mainly over the nwrn zones
during the afternoon on Wednesday. Rain chances will increase
Wednesday night as moisture further increases and a strong cold
front sweeps across the area. Slim rain chances lag on into
Thursday morning across lower Acadiana before the front finally
clears and much drier air fills in behind it.

Strong Canadian high pressure is progged to build over the
forecast area for late in the week with the coldest temperatures
of the season expected. Lows across the nern zones are forecast to
drop to the mid 20s for Friday and Saturday mornings...with most
of the rest of the area seeing freezing temps both mornings (the
coastal areas should remain just above freezing for now). Highs on
Friday will fail to get out of the 40s as of now. A warmup looks
on tap beginning later Saturday as high pressure moves east of the
area and a srly flow ushers in warmer air off the Gulf.

With a progressive pattern in place, another round of precip looks
possible late in the weekend as another disturbance aloft crosses
the wrn Gulf region and works with increasing moisture.

&&

.MARINE...
Elevated srly winds over the outer waters this morning will
diminish a little this afternoon before the low passes and a
strong wrly flow develops in its wake...thus SCA headlines for
tonight were inserted this package. Elsewhere strong offshore flow
is again expected behind the mid-week fropa...with SCA conditions
expected at that time.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  53  48  59  46 /  90  30  10  10
LCH  59  50  65  51 /  90  20   0   0
LFT  65  53  66  51 /  90  30   0   0
BPT  60  48  68  52 /  90  20   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 3 PM CST this afternoon for LAZ027>033-
     041>045-052-053-073-074.

TX...Flash Flood Watch until 3 PM CST this afternoon for TXZ180-201-
     215-216-259>262.

GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Tuesday
     for GMZ450-452-455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION until noon CST today for GMZ450-452-
     455-475.

     Small Craft Advisory until noon CST today for GMZ470-472.

&&

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:41 AM CSTAreal Flood AdvisoryLCHAcadia, Cameron, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more5 hr
Dec 5, 9:55 AM CSTRiver Flood WarningLCHBeauregard50 hr
Dec 5, 9:54 AM CSTAreal Flood AdvisoryLCHJefferson5 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.